MAUDE Adverse Event Report: Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-100
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Detachment of Device or Device Component (2907); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
A closurefast catheter was being used to treat the anterior accessory great saphenous vein (aagsv).Tumescent infiltration and local anesthesia were utilized, no compression used.  a guidewire was used for the insertion of the catheter.Proper temperature was not reached and the catheter was not responding/recognized.Error message impedance high, check connection was displayed on the rfg3.The generator was power-cycled and the error remained.The catheter was unplugged and re-connected, unit powered off and restarted.Another catheter was used with the same rfg3 to complete the procedure, four segments were treated and vein closed.The lumen was flushed prior to use, the ifu (instruction for use) was followed during preparation, procedure, post-procedure.No adjustments were made to the parameters of the generator.The impedance issue occurs consistently upon activation of the catheter.No patient complications have been reported as a result of this event.No adjustments were made to the parameters of the generator.The impedance issue occurs consistently upon activation of the catheter.When the device was returned for evaluation, it was noted that the catheter shaft was separated/fractured from the main catheter body.
 
Additional Manufacturer Narrative
Product analysis no damage was noted to the catheter heating element/coil.The catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.The catheter shaft was fractured/detached from the main catheter body at approx.98cm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50449793
Report Number9610849-2026-00173
Device Sequence Number15893397
Product Code GEI
UDI-Device Identifier00763000702274
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number260260195
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale